I'm having trouble trying to concieve. I have been having irregular periods since coming off birth control. However, my doctor said that if this continues that I need to do a thyroid test done. Could that limit my chances of concieving. I'm again 5 days late. HPT is (-) however, breast are extremely sore and I'm can't eat I'm nausea. Are they also symptoms of a thyroid problem?
One of the side effects of birth control pills is a temporary lack of ovulation after coming off the pills. Cycles without ovulation are usually irregular. Ovulation is usually re-established in 6 months. The maximum waiting period is 2 years. The symptoms youâve mentioned (sore breats, nausea, lack of appetite) are not signs of thyroid disorder. There could, however, be abnormal levels of thyroid hormones without typical signs of thyroid disorder. Thyroid disorder could be the reason (or one of the reasons) for sterility. You can request hormonal analyses: FSH, LH, estrogen, progesterone, prolactin, and thyroxin. It is very important to find out if you are ovulating, or not.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Getting Pregnant , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.